Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representations of locally convex $ \sp{\ast} $-algebras


Author: James D. Powell
Journal: Proc. Amer. Math. Soc. 44 (1974), 341-346
MSC: Primary 46K10
DOI: https://doi.org/10.1090/S0002-9939-1974-0361803-X
MathSciNet review: 0361803
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions for a functional to be admissible on a locally convex $ \ast $-algebra are defined. Let $ F$ be an admissible positive Hermitian functional on a commutative locally convex $ \ast $-algebra; then it is shown that there exists a representation of $ A$ into a Hilbert space. Sufficient conditions for a functional $ F$ to be representable are also given.


References [Enhancements On Off] (What's this?)

  • [1] G. R. Allen, A spectral theory for locally convex algebras, Proc. London Math. Soc. 15 (1965), 399-421. MR 0176344 (31:619)
  • [2] -, On a class of locally convex algebras, Proc. London Math. Soc. 17 (1967), 91-144. MR 0205102 (34:4937)
  • [3] Ernest A. Michael, Locally multiplicatively-convex topological algebras, Mem. Amer. Math. Soc., no. 11, 1952, 79 pp. MR 14, 482. MR 0051444 (14:482a)
  • [4] Charles E. Rickart, General theory of Banach algebras, Van Nostrand, Princeton, N.J., 1960. MR 22 #5903. MR 0115101 (22:5903)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46K10

Retrieve articles in all journals with MSC: 46K10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0361803-X
Keywords: Locally convex $ \ast $-algebras, representation theory, pseudocomplete locally convex $ \ast $-algebras, $ \ast $-representations, admissible functionals, representable functionals
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society